Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 82, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 25, 2016, 4:41 PM CDT for Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 25, 2016, 8:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, AR
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2089 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
051
WGUS54 KSHV 252141
FFWSHV
ARC139-260145-
/O.NEW.KSHV.FF.W.0082.160825T2141Z-160826T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 845 PM CDT
* AT 439 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED.. AN ADDITIONAL ONE TO
TWO INCHES WILL BE POSSIBLE AS STORMS MOVE OVER THE SAME AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EL DORADO...SMACKOVER...NORPHLET...JUNCTION CITY...CALION...
WESSON...LAWSON...LISBON...URBANA...MOUNT HOLLY...MARYSVILLE...
THREE CREEKS...AURELLE...CAIRO...HEW HOPE...KENOVA...CATESVILLE...
HILLSBORO AND NEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3302 9241 3303 9299 3337 9298 3337 9279
3339 9276 3336 9266 3337 9265 3336 9260
3337 9259 3336 9254 3333 9252 3332 9252
3333 9250 3332 9249 3333 9248
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 4:09 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 25, 4:09 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 409 PM CDT THU AUG 25 2016 .DISCUSSION... Latest water vapor loops clearly show a rich plume of tropical moisture streaming northwest into the area from the Gulf of Mexico and around the western periphery of an upper ridge centered over the Southeast U.S. An upper wave moving west through the Gulf has tapped into this moisture and aided in development quite a bit of convection over Southern Arkansas, much of Louisiana, and portions of East Texas. Steering flow aloft is relatively weak. PW values above 2 inches combined with training cells could lead to some localized flooding with this activity. Convection is mainly diurnally driven and is expected to greatly diminish after sunset. Large scale ascent from this Gulf wave will remain over the area and will allow at least a slight chance for showers and thunderstorms tonight before coverage and intensity increase during the daytime hours of Friday. A severe weather threat is not anticipated, but gusty winds and a localized flooding threat are possible with the stronger storms. By Saturday, the Gulf wave will be just off the Texas coast. A surface low will develop with the wave, which will shift most of the deepest moisture south and west of the CWA. Thus, chances for diurnal convection will gradually decrease through the weekend, but a chance for scattered thunderstorms will remain possible during the daytime hours especially southwest of a line from Broken Bow, OK, to Jena, LA. The low will move farther inland into Texas by the beginning of next week leaving most of the CWA on the dry side. The best rain chances Monday through Wednesday will generally be limited to the far southern zones in Deep East Texas eastward into Central Louisiana. As rain chances decrease, temperatures will gradually climb back into the mid 90s. Heat indices may rise above 100 degrees F and possibly approach advisory criteria. Concerning the tropics...the tropical wave in the Caribbean Sea continues to be relatively unorganized. Considerable uncertainty still exists with this system. However, the latest operational models and ensembles are currently keeping this potential tropical system well east of our CWA. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 74 93 / 20 60 20 30 MLU 74 93 74 93 / 20 50 20 30 DEQ 73 89 72 91 / 20 60 20 30 TXK 73 90 73 91 / 20 60 20 30 ELD 74 91 73 92 / 20 50 20 30 TYR 74 89 73 91 / 20 60 20 30 GGG 73 90 73 91 / 20 60 20 30 LFK 74 91 74 91 / 20 60 20 30 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 09
Hazardous weather outlook, Aug 25, 11:56 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU AUG 25 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1156 AM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY WITH ISOLATED ACTIVITY TO CONTINUE OVERNIGHT. ANY MID TO LATE DAY STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING. HOWEVER...NO WIDESPREAD SEVERE THUNDERSTORM THREAT IS EXPECTED. THE RECENT HEAVY RAINS AND SATURATED SOILS COULD LEAD TO ISOLATED FLOODING IN LOW-LYING OR POOR DRAINAGE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY. AIR TEMPERATURES WILL LINGER IN THE LOWER 90S...COMBINED WITH THE HIGH HUMIDITY... AFTERNOON HEAT INDICES WILL BE NEAR 105 OVER THE WEEKEND AND POSSIBLY ABOVE 105 DEGREES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND AMATEUR RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT. 09
In the hours before
Special weather statement, Aug 25, 3:20 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CDT THU AUG 25 2016 ARZ070-071-LAZ001-TXZ112-252100- MILLER AR-LAFAYETTE AR-CADDO LA-CASS TX- 320 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE AND SOUTHWESTERN MILLER COUNTIES...NORTHWESTERN CADDO PARISH IN NORTHWESTERN LOUISIANA AND EAST CENTRAL CASS COUNTIES UNTIL 400 PM CDT... AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BRIGHTSTAR...OR 11 MILES EAST OF ATLANTA. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ATLANTA...QUEEN CITY...FOUKE...IDA...BRIGHTSTAR...RAVANNA... BLOOMBURG...KIBLAH AND FORT LYNN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3320 9376 3296 9391 3305 9421 3332 9400 TIME...MOT...LOC 2020Z 123DEG 3KT 3313 9396 05
Special weather statement, Aug 25, 3:48 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT THU AUG 25 2016
ARZ059-060-070-TXZ097-252130-
MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-BOWIE TX-
348 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
NORTHWESTERN MILLER...WESTERN HEMPSTEAD AND EAST CENTRAL BOWIE
COUNTIES UNTIL 430 PM CDT...
AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANDEVILLE...OR NEAR TEXARKANA...MOVING NORTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TEXARKANA...ASHDOWN...OGDEN...MANDEVILLE...HOMAN...MILLWOOD...
RED BLUFF AND PINE PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3375 9391 3344 9379 3338 9405 3369 9419
3376 9404
TIME...MOT...LOC 2048Z 158DEG 11KT 3354 9398
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:02 PM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 3 hr |
| Aug 25, 3:20 PM CDT | Special Weather Statement | SHV | Miller | 40 min |
| Aug 25, 3:48 PM CDT | Special Weather Statement | SHV | Little River | 42 min |
| Aug 25, 3:52 PM CDT | Areal Flood Advisory | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 3 hr |
| Aug 25, 4:28 PM CDT | Areal Flood Advisory | SHV | Hempstead, Little River, Miller | 2 hr |
| Aug 25, 5:04 PM CDT | Areal Flood Advisory | SHV | Little River | 116 min |
| Aug 25, 5:29 PM CDT | Special Weather Statement | SHV | Little River | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.